MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP035
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use testing the trach balloon would not inflate.It was thought to be defective.The second device had the same issue.The staff pulled the third off the shelf, due to same lot number, and removed from stock unopened.No injury reported.((b)(4) represents the first item.(b)(4) represents the second item, (b)(4) represents the third item.).
 
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
One sample device was received in used conditions without original package.The reported issue was confirmed during functional testing when device cuff would only inflate partially when air was passed into it.Although a review of the manufacturing device history records found no non-conformances in the reported lot, the investigation attributed this issue to an assembly problem during the device's manufacture.Trends related to the identified issue are currently being monitored and corrective actions will be implemented where necessary.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16811468
Report Number3012307300-2023-04551
Device Sequence Number20378742
Product Code JOH
UDI-Device Identifier15021312000719
UDI-Public15021312000719
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model Number67SP035
Device Catalogue Number67SP035
Device Lot Number3894891
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown